Well I just started taking minocycline(Minocin 2x200mg) a few days ago, instead of doxy. The nerve pain is throughout the roof and honestly if it doesn't let up I don't know what I will do. I also have a flu like feeling and pretty bad imbalance/diziness - which I never experienced before!
What gives? Isn't mino supposed to work the same way as doxy? This is the strongest reaction I have ever experienced with any abx. My LLMD says my main problem is bart, but if Mino creates such a die-off, wouldn't it be borrelia? And then there's my neuro who says that the abx will only make my neuropathy worse and that these are not herxes but flares which are "normal" with neuropathy.
-------------------- Why me? Well, why not me??? Posts: 411 | From San Francisco, CA | Registered: Mar 2007
| IP: Logged |
Frequent Contributor (1K+ posts)
Member # 14470
Hi, I herxed bad off mino as well as had the dizzyness side effect. It all subsided after two weeks. Hang in there.
My hubby took it too. Same thing. But, he slowed down the dosage and ramped up. I just pushed through since I'm home.
hang in there...it will get better. Give it two weeks. Also, b-6 can help the dizzyness and take vitamin C between doses.
I strongly advise you to start at 50 mg at least for a week or two, then raise the dosage to 100 . After a month on 100 , I went to 200 . Mino can cause head swelling .
I had the same problems with it after taking doxy a year . It took a while , and the beginning was really rough . After a few weeks at 100 , it got MUCH easier. Many people pulse it one day on and one day off . I take it two days in a row , and one day off , to detox.
I had the same problem changing from mino to doxy .... different symptoms, but intolerable nonetheless. Give it a couple weeks, you will start feeling better. As mentioned, maybe ease into it instead of jumping into the full dose.
Mino penetrates the CNS better than doxy.
-------------------- sixgoofykids.blogspot.com Posts: 13449 | From Ohio | Registered: Feb 2007
| IP: Logged |
Mino caused me to herx like crazy. I was on the same dose as you and could not tolerate the increase in all of my symptoms, nor the dizziness. I cut my dose by half (200 mg a day) and gradually went back up. I'm ok now, and I think I'm doing well on this. Talk to your doc about going up to the 400 mg a day gradually.
"What lies behind us and what lies before us are tiny matters compared to what lies within us." ~ Ralph Waldo Emerson Posts: 138 | From West Virginia | Registered: Sep 2007
| IP: Logged |
WOW...that's a whole lot to start with...I'll bet you feel awful.
Herx or not, Mino has a lot of side effects. Veritgo, chills, fever, headache...these are common side effects of minocycline.
I also think you ought to talk to your doc to start lower and raise up. I take it, but there is no way I would ever start at 400 mg day!!
I worked my way up to 350 and hit the skids. I hurt so badly, but it was also the anxiety and depression that were HORRIBLE. I was thinking of starting the car in the garage with the garage door still down--really scary stuff.
I stopped and now I'm up to 200 mg.
Hang in there--mino is a really powerful drug.
-------------------- "Never underestimate the power of a few committed people to change the world. Indeed it is the only thing that ever has." --Margaret Mead Posts: 290 | From New York | Registered: May 2007
| IP: Logged |
Honored Contributor (25K+ posts)
Member # 12673
the problem with mino is not so much die-off as it's ototoxic - and vestibular/balance problems are very common.
some people do better than others, but if you have serious inner ear reactions, you should talk to your doctor about that.
Vitamin B-6 has been used to help subdue that and NAC is hopeful to offset, too, although not proven.
This thread has many links that may be of help regarding ototoxic drugs or over the counter products.
It could be that you are also taking another product that is ototoxic, such as aspirin, aspartame/nutrasweet or MSG and the combination with mino is doubly hard.
[Antivertiginous action of vitamin B 6 on experimental minocycline-induced vertigo in man]
[Article in German]
Claussen CF, Claussen E.
Neurootologie, Universitäts-HNO-Klinik Würzburg.
By means of a former investigation it has been proved equilibriometrically that the application of 7 X 100 mg minocycline may induce a central equilibrium dysregulation of the brainstem type.
It was the purpose of this study to further assure that the minocycline induced brainstem vertigo is due to a destabilization of a supervisory gamma-aminobutyric acid (GABA)ergic loop from the archeocerebellum upon the pontomedullary vestibular regulating pathways.
As it is pharmacologically known that pyridoxine is essential for the synthesis of GABA, an inhibitory CNS neurotransmitter, (2)
2 separate double blind trials on 20 healthy young persons each were carried out after the intake of 7 X 100 mg minocycline during 3 days with and without 7 X 40 mg pyridoxine simultaneously.
These trials were checked against an additional placebo or initial non drug investigation. In all the 40 test persons it could be proved that the amount of vertigo and nausea symptoms was increased significantly due to the application of minocycline only.
However, when combining minocycline with vitamin B 6, the vertigo and nausea symptoms as well as the nystagmus signs from the monaural and the binaural vestibular ocular tests as well as (the)
the vestibular spinal signs from the craniocorpography recordings of the stepping and the standing procedures were remarkably reduced.
. . .
The same holds for the vestibular vegetative reactions, measured by the simultaneous electrocardiography during the vestibular tests.
All the equilibriometric tests applied showed a significant destabilization under the influence of a pure minocycline loading.
[ 05. May 2008, 11:38 PM: Message edited by: Keebler ]
Posts: 48021 | From Tree House | Registered: Jul 2007
| IP: Logged |